Unexpected severe hepatotoxicity of ciprofloxacine: two case reports


ALAN C., Kocoglu H., ERSAY A. R. , Ertung Y., KURT H. A.

DRUG AND CHEMICAL TOXICOLOGY, vol.34, no.2, pp.189-191, 2011 (Peer-Reviewed Journal) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 34 Issue: 2
  • Publication Date: 2011
  • Doi Number: 10.3109/01480545.2010.495392
  • Journal Name: DRUG AND CHEMICAL TOXICOLOGY
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.189-191

Abstract

Ciprofloxacin is a fluoroquinolone antibiotic that has a relatively low rate of occurence of adverse side effects. However, increasing evidences suggest that ciprofloxacin may cause unexpected severe liver damage. Especially, the risk of hepatotoxicity is significantly higher in elderly men receiving drug for a long time. In this article, 2 cases of unexpected severe hepatoxicity of ciprofloxacin are presented.